MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40; PTA BALLOON DILATATION CATHETER
Model Number CQF7578
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 05/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured before reaching the nominal pressure when inflated at 20 atm.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest 40 pta dilatation catheter was received for evaluation.During visual evaluation, a rupture was noted to the balloon.No kinks were noted to the catheter shaft and no anomalies to the luers, bifurcate or glue fillets.During functional testing, an in-house presto inflation device was used to inflate the balloon and water was noted leaking from the balloon.The balloon fibers were stripped and under microscopic examination a compound rupture was noted to the balloon.Frayed fibers were noted to the balloon.No other functional testing was performed.Therefore, the investigation is confirmed for the reported balloon rupture as a compound rupture was noted to the balloon under microscopic examination.The investigation is also confirmed for the identified material frayed as frayed fibers were noted to the balloon under microscopic examination.A definitive root cause for the reported compound balloon rupture and identified material frayed could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 05/2024), g3, h6(device).H11: g1, h6(method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured when inflated to 20 atm.There was no reported patient injury.

Brand Name
CONQUEST 40
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14049785
Report Number2020394-2022-00275
Device Sequence Number17650049
Product Code DQY
UDI-Device Identifier00801741060519
UDI-Public(01)00801741060519
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF7578
Device Catalogue NumberCQF7578
Device Lot NumberREFT4297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown